Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 20, 2014, 9:21 PM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 20, 2014, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WWUS82 KRAH 210121
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 20 2014
NCZ007>010-210215-
VANCE-PERSON-WARREN-GRANVILLE-
921 PM EDT FRI JUN 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
SOUTHEASTERN PERSON...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL
1015 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VIRGILINA TO 8 MILES SOUTHEAST OF ROXBORO...AND MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL...
MIDDLEBURG...MACON...LAKE GASTON AND KERR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7790 3645 7791 3623 7812 3625 7813
3626 7817 3625 7819 3627 7829 3622 7839
3624 7895 3654 7866
TIME...MOT...LOC 0121Z 270DEG 28KT 3653 7868 3634 7886
$$
MWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:44 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 20, 7:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 744 PM EDT FRI JUN 20 2014 .SYNOPSIS... WITH A WARM AND UNSTABLE AIR MASS IN PLACE... A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK SOUTHEAST ACROSS THE REGION THIS EVENING THROUGH SATURDAY. A COLD FRONT WILL PUSH SOUTHEAST THROUGH CENTRAL NORTH CAROLINA SATURDAY NIGHT. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 315 PM FRIDAY... THROUGH TONIGHT: SUSPECT WE'LL HAVE AT LEAST ISOLATED CONVECTION TO WORRY ABOUT ALL THROUGH TONIGHT... HOWEVER THE COVERAGE OF ANY SHOWERS AND STORMS IS STRONGLY IN QUESTION. A WEAK SURFACE FRONTAL ZONE NOW STRETCHES ACROSS NE NC... WITH A MORE SUBSTANTIAL FRONT TO THE NORTH OVER NRN VA (SEPARATING DEWPOINTS IN THE 50S NORTH OF IT FROM THE 60S/70S TO ITS SOUTH). THIS STRONGER FRONT EXTENDS NORTHWEST THROUGH THE CHICAGO VICINITY... AND LOW PRESSURE IS EXPECTED TO TRACK SOUTHEAST ALONG THE FRONT WITH A SLOW STRENGTHENING TREND TONIGHT... ENDING UP IN FAR NRN WV PRIOR TO DAYBREAK. SCATTERED STORMS HAVE POPPED UP PRIMARILY ACROSS THE HIGHER TERRAIN INTO THE WRN PIEDMONT... WITH ANOTHER CLUSTER OVER THE SRN SANDHILLS WHERE SURFACE TEMPS ARE WARMEST YIELDING THE GREATEST LOW LEVEL LAPSE RATES. THE FORECAST WILL REFLECT THIS CONVECTION PROGRESSING WITH THE LIGHT STEERING FLOW GENERALLY TO THE SOUTHEAST (ALTHOUGH WITH SUCH A WEAK WIND FIELD WE'LL CONTINUE TO SEE NEW DEVELOPMENT ON THE EDGE OF ERRATICALLY MOVING COLD POOLS... SO MOVEMENT MAY APPEAR HAPHAZARD)... EVENTUALLY AFFECTING ALL OF CENTRAL NC WITH SCATTERED STORMS TAPERING OFF NEAR OR SOON AFTER MIDNIGHT. DOWNDRAFT CAPE REMAINS MARGINAL BUT SHOULD CONTINUE TO RISE... MEANING A CONTINUED BUT MINOR THREAT OF DAMAGING WINDS WITH ANY STORM. WEAK MID LEVEL LAPSE RATES SHOULD MAKE LARGE HAIL A LESSER THREAT. DEEP LAYER SHEAR WILL RISE A TAD BUT REMAIN UNIMPRESSIVE... JUST 20-25 KTS OVER THE NRN/ERN CWA... SO STORMS WILL REMAIN DISORGANIZED. ATTENTION THEN TURNS LATER TONIGHT TO A MID LEVEL MCV... LIKELY EMANATING FROM LAST NIGHT'S CONVECTION OVER THE MIDWEST... WHICH HAS SPAWNED CONVECTION UPSTREAM OVER THE OH VALLEY THIS AFTERNOON. AS THIS ACTIVITY (OR ITS REMNANTS) TRACKS ESE OVER THE NEXT 12-15 HOURS... IT SHOULD CROSS VA AND FAR NE NC... AND THE LATEST HIGH-RES WRF-NMM AND WRF-ARW TAKE A MORE SOLID AREA OF STORMS ACROSS THE EXTREME NORTH AND NE CWA LATE TONIGHT... A SCENARIO MIRRORED BY THE SREF MEAN. DYNAMIC FORCING FOR ASCENT SHOULD REMAIN SMALL BUT BE IMPROVING OVERNIGHT AS AN UPPER JETLET STREAKS ACROSS THE GREAT LAKES INTO THE NORTHEAST/MIDATLANTIC WITH STRENGTHENING UPPER LEVEL WINDS TO 30-40 KTS ALONG OUR NRN BORDER. WILL BRING IN A SECONDARY MAX OF CHANCE POPS IN THE NE LATE TONIGHT... WITH JUST ISOLATED CHANCES ELSEWHERE. LOWS 68-73. FOR SAT/SAT NIGHT: NOCTURNAL CONVECTION IN THE NORTHEAST CWA SHOULD BE EXITING THE CWA NEAR OR SOON AFTER DAYBREAK... FOLLOWED BY A PERIOD OF RELATIVE SUBSIDENCE THROUGH THE REST OF THE MORNING... AGAIN FOLLOWING THE TRENDS OF THE HIGH-RES WRF-NMM AND WRF-ARW. THEN... THE PRESENCE OF THE OLD MCV ACROSS SRN AND ERN NC ALONG WITH GOOD HEATING THROUGH THE FIRST PART OF THE DAY SHOULD HELP FUEL SCATTERED TO NUMEROUS SHOWERS AND STORMS. WE COULD SEE A COMBINATION OF MOUNTAIN CONVECTION PUSHING TO THE ESE THROUGH CENTRAL NC DURING THE AFTERNOON... IN ADDITION TO STORMS FORMING OVER THE ERN PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE DEWPOINTS SHOULD BE HIGHEST WITH THE LONGEST PERIOD OF HEATING... AND ALONG AND AHEAD OF A SURFACE LOW OVER CENTRAL NC. HIGHER TEMPS/DEWPOINTS HERE WILL POTENTIALLY PUSH MUCAPE UP TO 1500-2500 J/KG... ALBEIT WITH CONTINUED WEAK DEEP LAYER SHEAR OF JUST AROUND 20 KTS. PW VALUES IN THE EAST ARE ALSO EXPECTED TO PEAK OVER 2 INCHES BY LATE IN THE DAY... FAVORING GOOD STORM COVERAGE AND POTENTIAL HEAVY RAIN WITH SLOW MOVING CELLS. THIS ALL BOILS DOWN TO HIGH PRECIP CHANCES (60- 70%) OVER ALL OF CENTRAL NC SAT AFTERNOON INTO THE EVENING. COOL SURFACE HIGH PRESSURE WELL TO OUR NNW WILL PUSH THE LOW AND FRONT TO OUR SE SAT NIGHT... CAUSING A WIND SHIFT TO NORTH THEN NE LATE... BRINGING AN END TO PRECIP CHANCES FROM NW TO SE. WE SHOULD SEE FORMATION OF LOW CLOUDS POST-FRONT OVER THE EASTERN HALF OF THE CWA WITHIN THE NNE FLOW. HIGHS 85-94 FROM NNE TO SW. LOWS 65 NORTH TO 72 SOUTH. -GIH && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 230 PM FRIDAY... SURFACE LOW PRESSURE WILL BE MOVING OFFSHORE TO BEGIN THE DAY ON SUNDAY...WITH HIGH PRESSURE GRADUALLY BUILDING EAST AND DOWN THE EAST COAST THROUGH MONDAY. THIS WILL PUSH A FRONT FURTHER SOUTH OF THE FORECAST AREA...LIKELY INTO SC/GA. IN ADDITION...SHORTWAVE RIDGING WILL ALSO BUILD EAST OVER THE REGION. THEREFORE...THIS TIME FRAME OF ENTIRE FORECAST PERIOD IS WHEN PRECIP CHANCES WILL BE THE LOWEST... ALTHOUGH NON-ZERO. SUNDAY SHOULD BE THE DRIEST DAY (WITH ONLY A FEW ISOLATED STORMS EXPECTED)...THEN MAYBE SOME HIGHER CHANCES ACROSS THE WEST ON MONDAY AS THE HIGH STARTS TO PULL AWAY AND MOISTURE BEGINS TO INCREASE ON THE BACK SIDE OF THE DEPARTING HIGH. TEMPS WILL BE A SEVERAL DEGREES LOWER THAN PREVIOUS DAYS BEHIND THE FRONT...WITH HIGHS EXPECTED TO BE IN THE MID/UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS IN THE MID/UPPER 60S TO NEAR 70 DEGREES. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 230 PM FRIDAY... PRECIP CHANCES...MOSTLY DIURNAL IN NATURE...WILL BEGIN TO INCREASE ON TUESDAY AND THEN PERSIST FOR THE REMAINDER OF THE WEEK AS MOISTURE INCREASES WITHIN THE RETURN FLOW THAT SETS UP ON THE BACKSIDE OF THE DEPARTING HIGH. IN ADDITION...FLOW ALOFT WILL BECOME SOUTHWESTERLY (THUS INCREASING DEEP LAYER MOISTURE) AS LARGE SCALE TROUGHING MOVES OVER THE GREAT LAKES AND MS RIVER VALLEY. ADDITIONALLY...TEMPS WILL CLIMB A FEW DEGREES...WITH HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 740 PM FRIDAY... 24 HOUR TAF PERIOD: CURRENTLY IN A LULL FOR THUNDERSTORM ACTIVITY ACROSS THE AREA WITH THE EXCEPTION OF KRDU WHICH HAS CONVECTION EXITING TO THE EAST AT THIS TIME. RADAR TRENDS SHOW ACTIVITY TO THE NORTHWEST OF THE AREA THAT MAY BEGIN TO AFFECT TRIAD SITES OVER THE NEXT COUPLE OF HOURS. WILL CONTINUE TO PREVAIL VCTS AT ALL TAF SITES EXCEPT FOR KRWI AT THIS TIME WITH TEMPO FOR THUNDERSTORMS AND GUSTY WINDS THROUGH 2Z. OVERNIGHT EXPECT LIGHT AND VARIABLE WINDS AT MOST LOCATIONS WITH SCATTERED TO BROKEN CLOUDS AT 5KFT. SOME MVFR VISIBILITIES ARE POSSIBLE FROM 9-12Z AT KRDU AND KRWI. CONFIDENCE IN THIS IS MODERATE AND THERE IS STILL A CHANCE THAT OTHER SITES COULD EXPERIENCE MVFR CEILINGS FOR A BRIEF PERIOD AS WELL BUT CONFIDENCE IS LOW ENOUGH TO NOT INCLUDE IN THE TAFS AT THIS TIME. SHORT TERM MODELS INDICATE THAT CONVECTIVE COVERAGE COULD BE GREATER TOMORROW AFTERNOON THAT TODAY SO WILL COVER IN THE TAFS WITH A PROB30 GROUP FOR THUNDER AFTER 20Z ALTHOUGH THE FIRST STORMS COULD BEGIN EARLIER IN THE AFTERNOON. WINDS WILL BE MAINLY WESTERLY TOMORROW AFTERNOON AT 5-10 KNOTS WITH SOME GUSTS OF 15-20 KNOTS POSSIBLE. SOME STORMS TOMORROW AFTERNOON COULD BECOME SEVERE. LONG TERM: THERE WILL BE SLIGHT CHANCES FOR DIURNAL CONVECTION THROUGH THE WEEKEND AND THE BEGINNING OF NEXT WEEK. CHANCES INCREASE ON TUESDAY AND WEDNESDAY AFTERNOONS WITH A GREATER THREAT FOR SUB- VFR CONDITIONS. THERE WILL BE ALSO CHANCES FOR EARLY MORNING FOG/STRATUS TUESDAY AND WEDNESDAY MORNINGS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...KRD LONG TERM...KRD AVIATION...ELLIS
Hazardous weather outlook, Jun 20, 4:50 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT FRI JUN 20 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-212100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 450 PM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA SATURDAY... FIRST OVER THE TRIAD AND NORTHWEST PIEDMONT BY EARLY AFTERNOON... THEN SPREADING TOWARD THE SOUTHEAST INTO THE EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN DURING THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST ACROSS THE TRIANGLE...SANDHILLS AND COASTAL PLAIN DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION... TORRENTIAL DOWNPOURS WITH THESE SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. GIH
In the hours before
Special weather statement, Jun 20, 4:57 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT FRI JUN 20 2014
NCZ023-024-202200-
ORANGE-ALAMANCE-
457 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE AND ALAMANCE
COUNTIES UNTIL 600 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEBANE...OR 7 MILES EAST OF GRAHAM...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3624 7895 3586 7902 3588 7925 3586 7925
3585 7924 3584 7954 3625 7953
TIME...MOT...LOC 2057Z 306DEG 29KT 3606 7926
ELLISSpecial weather statement, Jun 20, 5:45 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI JUN 20 2014
NCZ025-041-042-077-202245-
WAKE-HARNETT-JOHNSTON-DURHAM-
545 PM EDT FRI JUN 20 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN WAKE...NORTHEASTERN HARNETT...NORTHWESTERN JOHNSTON AND
SOUTHWESTERN DURHAM COUNTIES UNTIL 645 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG AN ARC LINE EXTENDING FROM
NEAR DURHAM AND RDU INTERNATIONAL TO NEAR GARNER TO FUQUAY-
VARINA...AND MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...GARNER...FUQUAY-VARINA...CLAYTON...
ANGIER...RDU INTERNATIONAL...APEX AND HOLLY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3589 7872 3568 7837 3554 7844 3538 7869
3558 7892 3583 7890 3600 7895
TIME...MOT...LOC 2143Z 318DEG 8KT 3590 7885 3572 7867 3559 7881
MWSSpecial weather statement, Jun 20, 6:05 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT FRI JUN 20 2014
NCZ078-089-202300-
WAYNE-SAMPSON-
605 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHERN SAMPSON COUNTIES UNTIL 700 PM EDT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF BENSON...OR 17 MILES WEST
OF MOUNT OLIVE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...NEWTON GROVE AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3519 7858 3526 7848 3526 7841 3529 7830
3532 7828 3518 7808 3519 7816 3513 7816
3512 7817 3509 7817 3508 7816 3505 7816
3488 7841
TIME...MOT...LOC 2204Z 318DEG 13KT 3525 7836
ELLISSpecial weather statement, Jun 20, 6:55 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT FRI JUN 20 2014
NCZ041-210000-
WAKE-
655 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 800 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RDU INTERNATIONAL...MOVING EAST AT 10 MPH.
HEAVY RAIN WITH ASSOCIATED MINOR FLOODING...AND WIND GUSTS UP TO 45
MPH...WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...RDU INTERNATIONAL...
MORRISVILLE...KNIGHTDALE...WILLIAM B UMSTEAD STATE PARK AND FALLS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3581 7837 3571 7845 3571 7847 3567 7852
3579 7884 3592 7879 3592 7876 3595 7872
3596 7854
TIME...MOT...LOC 2254Z 287DEG 9KT 3586 7872
MWSSpecial weather statement, Jun 20, 8:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT FRI JUN 20 2014
NCZ027-028-043-210130-
NASH-WILSON-EDGECOMBE-
832 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN NASH...
NORTHERN WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES UNTIL 930 PM
EDT...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAILEY...OR 8 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...BAILEY...SHARPSBURG...
PINETOPS...SPRING HOPE...MACCLESFIELD AND SIMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3567 7777 3570 7791 3581 7818 3593 7818
3598 7809 3593 7765 3575 7764
TIME...MOT...LOC 0032Z 292DEG 19KT 3587 7806
MWSSpecial weather statement, Jun 20, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 20 2014
NCZ007>010-210215-
VANCE-PERSON-WARREN-GRANVILLE-
921 PM EDT FRI JUN 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
SOUTHEASTERN PERSON...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL
1015 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VIRGILINA TO 8 MILES SOUTHEAST OF ROXBORO...AND MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL...
MIDDLEBURG...MACON...LAKE GASTON AND KERR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7790 3645 7791 3623 7812 3625 7813
3626 7817 3625 7819 3627 7829 3622 7839
3624 7895 3654 7866
TIME...MOT...LOC 0121Z 270DEG 28KT 3653 7868 3634 7886
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:32 PM EDT | Special Weather Statement | RAH | Nash | 58 min |
| Jun 20, 10:11 PM EDT | Special Weather Statement | RAH | Durham, Franklin | 64 min |
| Jun 20, 10:19 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 56 min |
| Jun 21, 4:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 21, 4:57 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 63 min |
| Jun 21, 5:02 PM EDT | Special Weather Statement | RAH | Wilson | 43 min |
| Jun 21, 5:20 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 115 min |
| Jun 21, 5:34 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 56 min |
| Jun 21, 5:37 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 53 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 67 min |
| Jun 21, 6:35 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Warren | 55 min |
| Jun 21, 7:05 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 70 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Jun 21, 7:59 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.